Thunderstorm Wind, Cayuga
- When
- June 19, 1:10 PM EST
- Where
- Cayuga County, Owasco
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 42.850, -76.450
Several trees were blown down on Melrose Road.
High pressure moved off the east coast ahead of an approaching cold front, allowing southwest winds to bring a flow of hot and humid air across the region. Showers and thunderstorms developed out ahead of this strong cold front, with numerous reports of large hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
High pressure moved off the east coast ahead of an approaching cold front, allowing southwest winds to bring a flow of hot and humid air across the region. Showers and thunderstorms developed out ahead of this strong cold front, with numerous reports of large hail and wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 19, 12:41 PM EST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 141 PM EDT TUE JUN 19 2007 .SYNOPSIS... TODAY, HIGH PRESSURE OFF THE EAST COAST AND A COLD FRONT APPROACHING FROM THE GREAT LAKES WILL PROVIDE A SOUTHWEST FLOW OF HOT AND HUMID AIR. SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THIS STRONG COLD FRONT FROM MID AFTERNOON THROUGH THIS EVENING. BEHIND THE FRONT...HIGH PRESSURE WILL USHER IN COOLER AND DRIER CONDITIONS THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COLD FRONT CURRENTLY STRETCHES ACROSS WESTERN MICHIGAN WITH WIDESPREAD CONVECTION ALONG BOUNDARY. A SOUTH/SOUTHWEST FLOW OF HOT AND HUMID AIR WILL DEVELOP THIS MORNING. FA WILL SEE PLENTY OF SUNSHINE THIS MORNING AND WITH T85 AROUND 19C MAXES WILL REACH 90 OR BETTER IN MOST PLACES. NAM DEVELOPS A PRE-FRONTAL TROF AHEAD OF MAIN COLD FRONT THAT CROSSES FA BTW 18Z-00Z. THIS FEATURE ALSO COINCIDES WITH A H5 SHORT WAVE LOBE ALTHOUGH NOT REALLY IMPRESSIVE. BOUNDARY BECOMES VERY ACTIVE AS IT REACHES CENTRAL/EASTERN PTN OF FA AS AIRMASS DESTABILIZES DUE TO MAX HEATING. WITH MID LEVEL WIND FIELDS NEAR 30 KNOTS AND AIRMASS MODERATELY UNSTABLE WITH CAPES AROUND 1500-2000 J/KG, THE POTENTIAL FOR SEVERE WEATHER CONTINUES. LIMITING FACTORS FOR A WIDESPREAD SEVERE WEATHER EVENT ARE BULK SHEAR VALUES THAT ARE ONLY MARGINAL AND THE STRONGER UPPER LEVEL DYNAMICS LAG WELL BEHIND SFC BOUNDARY. LATEST GFS RUNS ARE NOW HINTING AT THE SAME TYPE OF SCENARIO WITH PRE-FRONTAL TROF WHICH ADDS CONFIDENCE TO CURRENT FORECAST. CONTINUED WITH LIKELY POPS THIS AFTERNOON FOR ALL BUT FAR EASTERN/SOUTHERN FA HERE HIGH CHC. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... COLD FRONT SWINGS THROUGH MOST OF FA BY 06Z WED. THIS SECONDARY BOUNDARY WILL PROLONG SHOWERS AND THUNDERSTORMS THROUGH LATE EVENING BUT ANY SEVERE CONVECTION WILL PROBABLY ONLY BE ASSOCIATED WITH PRE-FRONTAL TROF. WEDNESDAY...SFC HIGH PRESSURE OVER THE OHIO VALLEY WILL BUILD EASTWARD INTO REGION PROVIDING A PARTLY TO MOSTLY SUNNY DAY. LOW LEVEL LAPSE RATES WILL PROVIDE GOOD MIXING AND NORTHWEST WINDS OF 10 TO 15 MPH. WITH T85 COOLING OFF TO 10/12C TEMPS WILL BE NOTICEABLY COOLER. WED NIGHT WILL BE COOL DUE TO GOOD RADIATIONAL COOLING WITH CLEAR SKIES AND LIGHT WINDS. ON THURSDAY A WEAK SFC TROF WITH SOME UPPER LEVEL SUPPORT WILL SWING THROUGH THE REGION. MOISTURE IS LIMITED BUT BEST DYNAMICS AND MOISTURE RESIDE OVER NRN CWA, WILL CONTINUE WITH LOW CHC POPS HERE. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... FOCUS ON THE SHORT TERM SO LITTLE CHG TO PRELIMINARY HPC GUIDANCE. CONFIDENCE LOWER THAN USUAL WITH MDLS SUGGESTING A PTRN WHERE WELL BE SUSCEPTIBLE TO S/WVS EMBEDDED IN NW FLOW ALOFT STARTING SAT AND PERSISTING INTO EARLY NXT WEEK. PRBLM IS THAT THE TRACK/TIMING OF THESE MESOCONVECTIVE SYSTEMS IS DIFFICULT IF NOT IMPOSSIBLE THIS FAR OUT. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... LINE OF TSRA CROSSING THE FCST AREA THIS AFTN. IN ADDN, SCT CELLS LIKELY TO DVLPS AHEAD OF THIS LINE. POTNL FOR MORE ACTIVITY THIS EVNG INTO THE OVRNGT HRS WITH THE ACTUAL CDFNT. XPCT MVFR CONDITIONS IN TSRA WITH POTNL FOR G25-40KTS. LATER TNGT, MORE WDCSPRD MVFR CONDITIONS ARE LIKELY JUST BEHIND THE MAIN PCPN SHIELD...WHICH SHUD BE PULLING EWD AND OUT OF THE AREA IN THE 06-10Z TIME FRAME. CLEARING SKIES AND GUSTY NW WINDS 15-25 FOR LATE TMRW MRNG INTO THE EARLY AFTN. OUTLOOK...CHC FOR MVFR IN TSRA THU AFTN AND SAT AFTN/EVNG. POTNL FOR VLY FOG AT ELM ALMOST ANY NGT. OTRW VFR XPCTD TO PREVAIL. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...RRM NEAR TERM...RRM SHORT TERM...RRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1241 PM EDT TUE JUN 19 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044- 047-072-201645- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE- 1241 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ062-PAZ048-201645- SULLIVAN-PIKE- 1241 PM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP FROM MID AFTERNOON THROUGH THIS EVENING. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 103 PM EDT TUE JUN 19 2007 NYZ022-191800- STEUBEN NY- 103 PM EDT TUE JUN 19 2007 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF WAYLAND TO HARTSVILLE TO 23 MILES SOUTHWEST OF TROUPSBURG...AND MOVING EAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... FREMONT AT 110 PM EDT... TROUPSBURG AT 120 PM EDT... WEST CAMERON AT 125 PM EDT... WOODHULL AT 130 PM EDT... PRATTSBURG AT 135 PM EDT... THURSTON AT 140 PM EDT... URBANA AT 145 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 154 PM EDT TUE JUN 19 2007 NYZ009-037-191900- ONEIDA NY- 154 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR VERONA...AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VERONA MILLS AND NEW LONDON AT 200 PM EDT... ROME AND WESTMORELAND AT 210 PM EDT... GRIFFISS AFB AND ORISKANY AT 220 PM EDT... FLOYD AT 225 PM EDT... STITTVILLE AND WESTERNVILLE AT 230 PM EDT... HOLLAND PATENT AT 235 PM EDT... STEUBEN AT 240 PM EDT... TRENTON AND BARNEVELD AT 245 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. SEEK SHELTER IF YOU ARE IN THE PATH OF THIS STORM.
The Binghamton radar (KBGM), 82 km away, was scanning. The volume nearest the first event began at 18:08 UTC.
21 thunderstorm wind, 5 hail, 3 flash flood, 1 flood. Local standard time, as filed.
Several trees were blown down on Melrose Road.
Trees were blown down in Interlaken and Trumansburg on the Seneca County side.
Trees were blown down in Rome, Verona and Lowell.
Trees were blown down in Triangle.
Trees were blown down by strong thunderstorm winds.
Trees and poles were blown down.
Several trees were blown down.
Wires were blown down. A tree fell on a house.
Several trees were blown down.
Trees were blown down.
Trees fell on wires.
Trees were blown down.
Numerous trees and wires were blown down along Route 38.
Several trees were blown down. One tree fell on a car.
Numerous trees were blown down.
Trees and wires blown down.
State Route 206/County Route 7 between Downsville and Roscoe was closed due to flash flooding. Heavy rain began significant flooding of this area at 730 am EDT.
A catastrophic flash flood occurred the evening of June 19th. The area along the border of Delaware and Sullivan Counties received between 8 and 11 inches of rain in 2 to 3 hours. The water washed out one bridge, damaged several other bridges and roads, destroyed all land-line and cellular communications and ripped homes from their foundations.|4 people were killed by what was described as a 4 to 8 foot wall of water which torn down the hill close to route 206/county route 7. 3 of the people that were killed were in homes that were washed away. 1 person was in a car. The flooding abated late in the evening.
A detailed assessment of the damages to the homes and businesses in Delaware county was conducted by the New York State Emergency Management Office and the Federal Emergency Management Agency. These assessments found that 37 homes had been destroyed and 16 additional homes had suffered major damages. A section of route 206/county route 7 was destroyed between Rockland and Downsville. The flooding tore a 26 foot deep gully into state route 206/county route 7. Total damages were around 30 million dollars.
Several trees were blown down. Power was out with no phone service.
Beaver Kill Road was washed out just across the border of Delaware County in the town of Rockland by flash flooding. 300,000 dollars worth of damage was done to this road.
Trees and wires were blown down.
Trees and wires were blown down.
Numerous trees and wires were blown down throughout the city.
Trees and wires were blown down.
The Beaver Kill Creek at Cooks Falls exceeded the flood stage of 10 feet at midnight EDT of June 20th. The Beaver Kill at Cooks Falls rose extremely rapidly from 1.2 feet close to 1100 pm edt to over 8 feet in 15 minutes or less. The Beaver Kill crested at 10.16 feet before quickly falling back below flood stage by 1215 am EDT.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flash Flood, Delaware | 2007-06-19 | 81 | Male | Permanent Home | Direct |
| Flash Flood, Delaware | 2007-06-19 | 79 | Female | Permanent Home | Direct |
| Flash Flood, Delaware | 2007-06-19 | Female | Permanent Home | Direct | |
| Flash Flood, Delaware | 2007-06-19 | 74 | Female | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43950, 43951, 46168, 43952, 43946, 43947, 43953, 46169, 43954, 43948, 43957, 43958, 43959, 43960, 43961, 43962, 43963, 43964, 43949, 43965, 46170, 43943, 43944, 43966, 46164, 43968, 43969, 43970, 43971, 46166.